Alert archive / New York / Special Marine Warnings in 2011

Special Marine Warning 87, NWS Buffalo, NY

September 4, 2011

NWS Buffalo, NY issued this special marine warning at Sep 4, 2011, 3:41 PM EDT. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 4, 2011, 3:41 PM EDT (19:41 UTC)
Expired
Sep 4, 2011, 4:45 PM EDT
In force
64 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

The radar

The Buffalo radar (KBUF), 66 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.7 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2011-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 220 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2011-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
220 J/kg
Mixed-layer CIN
-162 J/kg
Mixed-layer LCL
963 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

428 
WHUS51 KBUF 041941
SMWBUF
LOZ042-062-042045-
/O.NEW.KBUF.MA.W.0087.110904T1941Z-110904T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
341 PM EDT SUN SEP 4 2011

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  LAKE ONTARIO FROM YOUNGSTOWN TO THIRTY MILE POINT

* UNTIL 445 PM EDT

* AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A LINE OF THUNDERSTORMS ABOUT 10 MILES WIDE...PRODUCING STRONG     
  WINDS OVER 35 KNOTS...THAT EXTENDED FROM YOUNGSTOWN TO 10 MILES    
  NORTH OF THIRTY MILE POINT...MOVING NORTHEAST AT 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL MARINE INTERESTS SHOULD REMAIN ALERT AND SMALL BOATS TAKE SHELTER
IMMEDIATELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SUNDAY EVENING FOR CENTRAL NEW YORK.

&&

LAT...LON 4364 7829 4363 7800 4348 7799 4328 7906
      4338 7911
TIME...MOT...LOC 1938Z 244DEG 42KT 4345 7864

$$

NIZIOL
1 follow-up statement
759 
FZUS71 KBUF 042036
MWSBUF

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
436 PM EDT SUN SEP 4 2011

LOZ042-062-042046-
/O.EXP.KBUF.MA.W.0087.000000T0000Z-110904T2045Z/
436 PM EDT SUN SEP 4 2011

...SPECIAL MARINE WARNING WILL EXPIRE AT 445 PM EDT...

THE STRONG THUNDERSTORMS THAT PROMPTED THE WARNING HAVE MOVED AWAY 
FROM THE AREA. OTHER SHOWERS AND A FEW THUNDERSTORMS ARE POSSIBLE 
THROUGH THE REST OF THE EVENING HOURS. 

LAT...LON 4364 7829 4363 7800 4348 7799 4328 7906
      4338 7911
TIME...MOT...LOC 2036Z 244DEG 42KT 4375 7780

$$

NIZIOL

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Sep 4, 3:16 PM EDT, 25 minutes earlier.

Area forecast discussion, Sep 4, 3:16 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
316 PM EDT SUN SEP 4 2011

.SYNOPSIS...
A WARM AND MUGGY LATE SUMMER AIRMASS ACROSS THE REGION WILL FUEL
SHOWERS AND THUNDERSTORMS TODAY...WITH THE POTENTIAL FOR SOME OF
THESE STORMS TO BECOME SEVERE WITH DAMAGING WIND GUSTS AND HEAVY
RAIN. RAIN SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE
OVERNIGHT WITH LOCALIZED HEAVY DOWNPOURS LIKELY. THE UNSETTLED
PATTERN IS EXPECTED TO LINGER INTO LABOR DAY BEFORE HIGH PRESSURE
BUILDS INTO THE GREAT LAKES REGION LATER TUESDAY THROUGH MIDWEEK
WITH DRY AND COOLER WEATHER.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
3 PM UPDATE...HAVE UPDATED ALL PRODUCTS TO ACCOUNT FOR SEVERE
THUNDERSTORM WATCH NUMBER 835...WHICH IS IN EFFECT FOR NORTHERN
CAYUGA...OSWEGO...AND LEWIS COUNTIES UNTIL 11 PM. THE FULL
AFTERNOON ISSUANCE OF THE ZFP INCORPORATING THE WATCH HAS ALREADY
BEEN SENT...A FULL NEAR TERM DISCUSSION WILL BE SENT IN A LITTLE
WHILE.

WITH CONTINUED HEATING OVER THE NEXT FEW HOURS...A PREFRONTAL
TROUGH ACTING AS A FOCUS...AND A MID LEVEL SHORTWAVE/UPPER LEVEL
HEIGHT FALLS/INCREASING DIFFLUENCE ALOFT HELPING TO PROVIDE
INCREASING DEEP-LAYER ASCENT...STILL EXPECT ANOTHER ROUND OF
CONVECTION TO INITIATE ACROSS OUR SOUTHEASTERN PERIPHERY EARLY
THIS AFTERNOON...BEFORE PUSHING EASTWARD INTO CENTRAL AND EASTERN
NY BY LATE AFTERNOON. WITH THE BEST INSTABILITY LOCATED ACROSS
THIS AREA...THIS WILL BE THE MOST LIKELY LOCATION FOR ANY SEVERE
STORMS THIS AFTERNOON...ESPECIALLY GIVEN 0-6KM EFFECTIVE BULK
SHEAR VALUES INCREASING TO 30-35 KTS. HAVE THEREFORE CONTINUED TO
INDICATE ENHANCED THUNDERSTORM WORDING ACROSS THIS PARTICULAR AREA
THIS AFTERNOON. FURTHER TO THE NORTH AND WEST...SHEAR VALUES WILL
BE EVEN HIGHER CLOSER TO THE MAIN UPPER LEVEL TROUGH...HOWEVER
SOMEWHAT LESSER AMOUNTS OF INSTABILITY SHOULD TRANSLATE INTO
SOMEWHAT LOWER...BUT NOT NEGLIGIBLE SEVERE PROBABILITIES. FOR
NOW...HAVE KEPT HIGH CHANCE POPS ACROSS THE REMAINDER OF THE
FORECAST AREA. WITH OUR VERY WARM AIRMASS IN PLACE...TEMPS SHOULD
REACH INTO THE LOWER TO MID 80S IN MOST AREAS THIS AFTERNOON...
WITH A FEW UPPER 80S SPRINKLED IN ACROSS THE FINGER LAKES.

SUNDAY NIGHT AND INTO MONDAY THE PROSPECTS FOR MODERATE TO HEAVY
RAIN ACROSS THE REGION EXISTS. THE DIGGING TROUGH WILL BE ACROSS THE
CENTRAL GREAT LAKES WITH STRONG PVA...AND A STRENGTHENING 120 KNOT
250 HPA JET PROVIDING FOR DEEP UPWARD MOTION. WITH PWATS REMAINING
NEAR +1 TO +2 SD ABOVE NORMAL ACROSS THE REGION EXPECT SHOWERS TO
SPREAD NORTHWARD ACROSS THE CWA SUNDAY EVENING AND OVERNIGHT. WILL
FOCUS MORE ON HEAVY RAIN SHOWERS THAN THUNDERSTORMS IN THE GRIDS AS
INSTABILITY DECREASES OVERNIGHT THOUGH CONVERGENCE ALONG THE PASSAGE
OF THE COLD FRONT MAY STILL TRIGGER A FEW THUNDERSTORMS.

FOR RAINFALL TONIGHT EXPECT AROUND AN INCH OF RAINFALL TO THE
WEST...AND AS MUCH AS 2 INCHES INTO MONDAY TOWARDS THE EAST.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY/...
OVERALL...THE FIRST HALF OF THE WEEK WILL BE AN ACTIVE PERIOD AS AN
UPPER LEVEL TROF SLOWLY CROSSES THE REGION. MONDAY WILL START WITH
AN UPPER LEVEL TROF ACROSS MICHIGAN AND A SURFACE TROF ACROSS NEW
YORK. BUFKIT FOR BOTH THE NAM/GFS SHOW THAT WITH COLD AIR IN THE
BOUNDARY LAYER...MOST OF THE LIFT IS ACTUALLY BEING GENERATED
ALOFT...WITH SINKING COLD AIR ADVECTION IN THE LOW-MID LEVELS. THIS
IS CONSISTENT WITH THE REGION BEING IN THE RIGHT REAR QUADRANT OF THE
JET...AND WITH THE UPPER TROF CROSSING. THIS SAID...WE WILL STILL
HAVE SOME TIE IN TO TROPICAL MOISTURE ALOFT AT LEAST. MODEL GUIDANCE
IS IN FAIRLY GOOD AGREEMENT ON THE SYNOPTIC SCENARIO FOR MONDAY.

WHILE THERE IS JUST ENOUGH ELEVATED INSTABILITY IN EASTERN SECTIONS
TO MAINTAIN A MENTION OF THUNDERSTORMS ON MONDAY MORNING...EXPECT
THE MAJORITY OF PRECIPITATION TO ONLY BE PSEUDO-CONVECTIVE ON
MONDAY...WITH PLAIN RAIN SHOWERS OR RAIN IN MOST LOCATIONS. STEADY
SHOWERS WILL TAPER FROM WEST TO EAST...BUT WITH THE TROF STILL
UPSTREAM MONDAY EVENING...WILL MAINTAIN AT LEAST CHANCE POPS
THROUGHOUT THE DAY. OTHERWISE...IT SHOULD BE A CLOUDY AND COOL
DAY...SHARPLY DIFFERENT FROM THE PAST FEW WARM AND MUGGY DAYS. HIGHS
WILL ONLY BE IN THE 60S ACROSS THE REGION.

MODEL GUIDANCE DIVERGES MONDAY NIGHT...WITH SIGNIFICANT DIFFERENCES
BETWEEN SOME VARIOUS MODEL RUNS. THE DIFFICULTY COMES IN HOW THE
MODELS HANDLE THE REMNANTS OF TROPICAL STORM LEE. THE NAM CAN BE
CONSIDERED A WORST CASE SCENARIO IN A LOT OF WAYS...IN THAT IT SPLITS
THE TROPICAL SYSTEM LIFTING A REMNANT LOW TO THE MID ATLANTIC...THEN
AGGRESSIVELY DEVELOPS THIS LOW. THE GGEM ALSO BRINGS A SIGNIFICANT
CHUNK OF MOISTURE ON MONDAY NIGHT...THOUGH IS MUCH LESS AGGRESSIVE.
FEEL THE NAM COASTAL LOW DEVELOPMENT IS UNLIKELY TO VERIFY...SO DO
NOT USE THE NAM FOR VIRTUALLY ANY GRIDS MONDAY NIGHT ONWARD. THE WET
GGEM DOES APPEAR FEASIBLE...THOUGH IT IS NOTEWORTHY THAT THE
GFS/UKMET ARE FAIRLY DRY MONDAY NIGHT IN KEEPING THE MAJORITY OF THE
TROPICAL REMNANTS WELL SOUTH. IN A LOW CONFIDENCE FORECAST...DEPICT
POPS/QPF TO SHOW SOME POSSIBILITY FOR A WAVE OF LOW PRESSURE RIDING
UP THE BAROCLINIC ZONE ACROSS NEW ENGLAND ON MONDAY NIGHT...BUT
REJECT THE VERY AGGRESSIVE NAM...AND TEMPER THE GGEM WITH THE
GFS/UKMET SOLUTIONS. TREND FROM CHANCE POPS IN BUFFALO...LIKELY IN
ROCHESTER...AND CATEGORICAL EAST OF LAKE ONTARIO. WESTERN NEW YORK
WILL SOLIDLY BE IN COOL AIR AT THE SURFACE...WITH PRECIPITATION
LIKELY TO BE SHOWERS...OR PERHAPS A PERIOD OF STEADY RAIN IF A
SIGNIFICANT IMPULSE DOES DEVELOP.

AS IS...DO NOT SEE A SIGNIFICANT FLOODING THREAT AS A RESULT OF RAIN
MONDAY AND MONDAY NIGHT. HOWEVER...THERE STILL IS A WIDE SPREAD OF
POSSIBLY SOLUTIONS...WHERE IF THE WETTER SCENARIOS PLAY
OUT...FLOODING WOULD BE A POSSIBILITY EAST OF LAKE ONTARIO.

THE UPPER TROF WILL CONTINUE TO PUSH EASTWARD ON TUESDAY...WITH ANY
LINGERING SHOWERS ENDING FROM WEST TO EAST. ROCHESTER WEST SHOULD BE
DRY BUT COOL ON TUESDAY...WHILE EASTERN PORTIONS MAY HAVE A FEW
SHOWERS LINGER DURING THE MORNING HOURS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
HIGH PRESSURE WILL RIDGE IN FROM CANADA TUESDAY NIGHT INTO
WEDNESDAY. EXPECT FAIR BUT COOL CONDITIONS FOR TUESDAY NIGHT. ON
WEDNESDAY...THE REST OF WHATS LEFT OF TROPICAL STORM LEE WILL LIFT
ROUGHLY INTO THE TENNESSEE VALLEY...THOUGH MUCH UNCERTAINTY REMAINS
ON THE EXACT TIMING AND POSITION OF THIS. REMNANTS MAY REACH THE
SOUTHERN TIER LATE IN THE DAY WEDNESDAY.

THE CONFIDENCE IN THE FORECAST DURING THIS TIMEFRAME IS NOT THAT
HIGH DUE TO THE QUESTIONS ABOUT THE INTERACTION OF THE REMNANTS OF
LEE AND KATIA. MOST GUIDANCE IS LEANING TOWARD MOISTURE FROM THE
REMNANTS OF LEE MOVING NORTH ACROSS THE REGION IN THE WEDNESDAY NIGHT
THROUGH FRIDAY TIME FRAME RESULTING IN THE POTENTIAL FOR RAIN
HIGHEST ALONG OUR SOUTHERN BORDER. AT THIS POINT I AM NOT GOING TO
TRY TO SECOND GUESS THE ENSEMBLE OF GUIDANCE AND WILL KEEP A CHANCE
OF RAIN IN THE FORECAST THROUGH FRIDAY NIGHT. HOWEVER, I WOULD NOT
BE SURPRISED TO SEE CHANGES IN THE PRECIPITATION FORECAST AS WE GET
CLOSER TO THIS TIME FRAME. TEMPERATURES WILL BE SEASONABLE WITH
DAYTIME HIGHS IN THE 70S AND OVERNIGHT LOWS IN THE 50S.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
THIS AFTERNOON...A BAND OF SHOWERS AND THUNDERSTORMS IS EXPECTED
TO FORM ALONG AND EAST OF A KELZ-KFZY AXIS...WHERE THE BEST
JUXTAPOSITION OF INSTABILITY...LARGE SCALE LIFT...AND WIND SHEAR
WILL BE REALIZED. IN THIS AREA...STRONG STORMS WILL BE POSSIBLE
FOR A TIME THIS AFTERNOON...SOME OF WHICH COULD PRODUCE SOME STRONG
WIND GUSTS. OTHERWISE...MUCH MORE SCATTERED CONVECTION WILL BE
POSSIBLE FURTHER TO THE NORTH AND WEST AS AN UPPER LEVEL TROUGH
AND ASSOCIATED COLD FRONT APPROACH FROM THE CENTRAL GREAT
LAKES...AND INCREASING MOISTURE CONTINUES STREAMING NORTHEAST FROM
THE OHIO VALLEY. IN GENERAL...CONDITIONS WILL BE MAINLY VFR
OUTSIDE ANY CONVECTION...WHILE LOCALIZED IFR TO MVFR CONDITIONS
WILL BE POSSIBLE WITHIN ANY STRONGER SHOWERS/STORMS.

TONIGHT...A DEEP MOIST SOUTHWESTERLY FLOW WILL CONTINUE ACROSS THE
REGION IN ADVANCE OF THE AFOREMENTIONED UPPER TROUGH/COLD FRONT.
PLENTIFUL AND FAIRLY DEEP LIFTING OF THIS MOISTURE WILL LEAD TO
THE DEVELOPMENT OF FAIRLY WIDESPREAD SHOWERS...WITH CONDITIONS
EVENTUALLY LOWERING TO MVFR AND POSSIBLY IFR. THIS WILL ESPECIALLY
BE THE CASE ONCE THE COLD FRONT PASSES THROUGH OVERNIGHT...AND
LOW LEVEL WINDS VEER TO MORE OF AN UPSLOPE NORTHWESTERLY TO
NORTHERLY FLOW.

THEN DURING THE COURSE OF MONDAY...THE STEADIER SHOWERS WILL
SLOWLY TAPER OFF FROM WEST TO EAST AS THE COLD FRONT AND AXIS OF
DEEPEST MOISTURE SHIFTS EAST INTO NEW ENGLAND. THIS SAID...A
PREVAILING NORTHERLY UPSLOPE FLOW SHOULD HELP TO MAINTAIN MVFR
CIGS...WITH SOME IFR ALSO POSSIBLE IN THE MORNING.

OUTLOOK...
MONDAY NIGHT...MVFR CIGS PERSISTING AND POSSIBLY LOWERING BACK TO
IFR.
TUESDAY...IMPROVEMENT TO VFR.
WEDNESDAY THROUGH FRIDAY...MAINLY VFR WITH PERIODIC CHANCES OF SHOWERS.

&&

.MARINE...
WINDS WILL INCREASE TODAY AHEAD OF A COLD FRONT THOUGH WINDS SHOULD
REMAIN BELOW SCA. EXPECT WINDS TO RAMP UP INTO THE 10 TO 20 KNOT
RANGE...WITH WATER BECOMING A LITTLE CHOPPY BUT REMAINING BELOW
SMALL CRAFT CRITERIA. NO SIGNIFICANT WINDS OR WAVES ARE EXPECTED
THROUGH MIDWEEK...ALTHOUGH THERE MAY BE A FEW PERIODS OF CHOPPY
WAVES AS WINDS BECOME MORE NORTH TO NORTHEAST MONDAY THROUGH
WEDNESDAY FOLLOWING THE PASSAGE OF THE SLOW MOVING COLD FRONT.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...THOMAS
NEAR TERM...JJR/THOMAS
SHORT TERM...APFFEL
LONG TERM...APFFEL/TAN
AVIATION...JJR
MARINE...APFFEL/THOMAS
Hazardous weather outlook, Sep 4, 2:55 PM EDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
255 PM EDT SUN SEP 4 2011

NYZ005-006-008-051900-
NORTHERN CAYUGA-OSWEGO-LEWIS-
255 PM EDT SUN SEP 4 2011

...SEVERE THUNDERSTORM WATCH 835 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS ALSO A POTENTIAL FOR HEAVY RAINS WHICH MAY RESULT IN
LOCALIZED FLOODING THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>004-007-010>014-019>021-085-051900-
NIAGARA-ORLEANS-MONROE-WAYNE-JEFFERSON-NORTHERN ERIE-GENESEE-WYOMING-
LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
255 PM EDT SUN SEP 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT CHANCE OF STRONG TO POTENTIALLY SEVERE
THUNDERSTORMS THIS AFTERNOON. A PERIOD OF LOCALLY HEAVY RAIN IS
ALSO POSSIBLE THROUGH TONIGHT...WITH LOCALIZED MINOR FLOODING POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-051900-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
255 PM EDT SUN SEP 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

JJR/APFFEL

In the hours before

Local storm report, Sep 4, 1:20 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
120 PM EDT SUN SEP 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 AM     TSTM WND DMG     1 SE THIRTY MILE POINT  43.36N  78.48W
09/04/2011                   NIAGARA            NY   PARK SERVICE

            AWNING TORN OFF OF RV AND SEVERAL COLLAPSED TENTS
            REPORTED AT GOLDEN HILL STATE PARK.

&&

EVENT NUMBER BUF1100259

JAM

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 8:59 PM EDTSpecial Weather StatementBUFAllegany46 min
Sep 3, 9:04 PM EDTSevere Thunderstorm WarningBUFAllegany41 min
Sep 4, 3:00 AM EDTSpecial Marine WarningBUF90 min
Sep 4, 3:21 AM EDTSevere Thunderstorm WarningBUFChautauqua54 min
Sep 4, 3:39 AM EDTSpecial Marine WarningBUF81 min
Sep 4, 3:49 AM EDTSpecial Marine WarningBUF56 min
Sep 4, 3:55 AM EDTSpecial Weather StatementBUFErie65 min
Sep 4, 4:09 AM EDTSevere Thunderstorm WarningBUFErie, Niagara57 min
Sep 4, 4:11 AM EDTSpecial Marine WarningBUF61 min
Sep 4, 4:41 AM EDTSevere Thunderstorm WarningBUFErie, Genesee, Monroe, Niagara, Orleans45 min
Sep 4, 4:46 AM EDTSpecial Marine WarningBUF70 min
Sep 4, 5:20 AM EDTSpecial Weather StatementBUFChautauqua40 min
Sep 4, 6:40 AM EDTSpecial Marine WarningBUF80 min
Sep 4, 7:31 AM EDTSpecial Weather StatementBUFJefferson44 min
Sep 4, 7:57 AM EDTSpecial Marine WarningBUF63 min
Sep 4, 4:53 PM EDTSpecial Weather StatementBUFAllegany, Livingston, Ontario, Wyoming67 min

Nearby

Special Marine Warnings in New York, 2011Every special marine warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.